Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 192, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 13, 2015, 4:13 PM CDT for 4 counties in Missouri. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 13, 2015, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 165 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:16 PM CDT | TSTM WND DMG | Princeton, MO | 6 INCH TREE LIMB DOWN, ALONG WITH NUMEROUS 2-3 INCH LIMBS DOWN IN CITY. |
| Jul 13, 4:33 PM CDT | HAIL 1 | 2 W Milan, MO | 2 MILES WEST OF MILAN QUARTER SIZE HAIL. |
| Jul 13, 4:40 PM CDT | TSTM WND DMG | 2 N Milan, MO | BROKEN TREE LIMB 2 INCHES IN DIAMETER. |
| Jul 13, 4:40 PM CDT | HAIL 1 | Milan, MO | |
| Jul 13, 4:50 PM CDT | TSTM WND DMG | Green City, MO | TREE LIMBS DOWN 2 INCHES IN DIAMETER. |
| Jul 13, 4:51 PM CDT | TSTM WND DMG | 6 S Unionville, MO | UPROOTED TREE |
| Jul 13, 5:04 PM CDT | HAIL 1 | 2 W Milan, MO | 2 MILES WEST OF MILAN QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS53 KEAX 132113
SVREAX
MOC079-129-171-211-132200-
/O.NEW.KEAX.SV.W.0192.150713T2113Z-150713T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCETON...
OR 17 MILES NORTH OF TRENTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILAN...UNIONVILLE...PRINCETON...GREEN CITY...MERCER...
GREENCASTLE...SPICKARD...GALT...NEWTOWN...HUMPHREYS...POLLOCK...
LUCERNE...HARRIS...OSGOOD...WINIGAN...MILL GROVE...MODENA...
LEMONS...REGER AND GREEN CASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 9285 4004 9286 4005 9314 4021 9374
4053 9370
TIME...MOT...LOC 2113Z 275DEG 35KT 4033 9360
HAIL...1.00IN
WIND...60MPH
$$
BLAIR2 follow-up statements
160
WWUS53 KEAX 132136
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT MON JUL 13 2015
MOC079-132146-
/O.CAN.KEAX.SV.W.0192.000000T0000Z-150713T2200Z/
GRUNDY MO-
436 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRUNDY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4048 9285 4004 9286 4005 9314 4011 9335
4027 9336 4027 9347 4052 9359
TIME...MOT...LOC 2136Z 275DEG 35KT 4031 9330
$$
MOC129-171-211-132200-
/O.CON.KEAX.SV.W.0192.000000T0000Z-150713T2200Z/
MERCER MO-SULLIVAN MO-PUTNAM MO-
436 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN MERCER...SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF MILAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILAN...UNIONVILLE...GREEN CITY...MERCER...GREENCASTLE...NEWTOWN...
HUMPHREYS...POLLOCK...LUCERNE...HARRIS...OSGOOD...WINIGAN...LEMONS...
REGER AND GREEN CASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 9285 4004 9286 4005 9314 4011 9335
4027 9336 4027 9347 4052 9359
TIME...MOT...LOC 2136Z 275DEG 35KT 4031 9330
HAIL...1.00IN
WIND...60MPH
$$
BLAIR227
WWUS53 KEAX 132144
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT MON JUL 13 2015
MOC129-132153-
/O.CAN.KEAX.SV.W.0192.000000T0000Z-150713T2200Z/
MERCER MO-
444 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4048 9285 4004 9286 4006 9313 4015 9332
4050 9330
TIME...MOT...LOC 2143Z 275DEG 35KT 4030 9320
$$
MOC171-211-132200-
/O.CON.KEAX.SV.W.0192.000000T0000Z-150713T2200Z/
SULLIVAN MO-PUTNAM MO-
444 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES...
AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MILAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILAN...UNIONVILLE...GREEN CITY...GREENCASTLE...POLLOCK...LUCERNE...
LEMONS...WINIGAN...REGER AND GREEN CASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 9285 4004 9286 4006 9313 4015 9332
4050 9330
TIME...MOT...LOC 2143Z 275DEG 35KT 4030 9320
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT MON JUL 13 2015
.DISCUSSION...
Issued at 319 PM CDT MON JUL 13 2015
A surface front extends from north central missouri to north central
Kansas. Convection has developed behind the front in southeastern
Nebraska and northwestern Missouri. Instability is extreme and shear
is supportive of organized storms. However, storms have been
struggling to really intensify beyond just pulsey multicell type
updrafts. Given the extreme instability and supportive shear, storms
could become severe at any time as the front slowly slides
southward. With large downdraft CAPE values, damaging winds would be
the biggest threat, but the extreme CAPE and healthy shear suggest
hail would also be possible. But very warm temperatures may inhibit
the maximum size a bit. As shear increase to the east, around the
Kirksville area, the ongoing storms will need to watched closely to
see if the organize into a more widespread severe event.
While there is some uncertainty with how convection and its cloud
cover will evolve over the next 24 hours, there is enough confidence
at this point to forecast heat index values back in the 100 to 105
degree range. This is mainly for along and south of the missouri
river. So will continue the heat advisory for along and south of the
Missouri River through Tuesdays evening. Since heat indices are not
expected to be as hot as Monday, this downgrades the heat warning.
Confidence isn't high enough at this point to go with anything
beyond tomorrow.
The overall pattern doesn't change much through the remainder of the
forecast. A flattening of the ridge Wednesday into Thursday suggest
a bit cooler temperatures and an increased chance for convection to
work into the forecast area. By the end of the week, the ridge
restrengthens and highs climb back into the mid to potentially upper
90s, as opposed to the lower 90s Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1224 PM CDT MON JUL 13 2015
VFR conditions will persist through most of the forecast period.
Afternoon convection is possible as a frontal boundary sinks south
through the afternoon hours. Given the uncertainty of afternoon
development, have gone with vcts for the time being. Otherwise,
winds will vary as the boundary continues to push south overnight,
with continued VFR conditions through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
057-060-102>105.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
KSZ057-060-103>105.
MO...HEAT ADVISORY until 9 PM CDT Tuesday for MOZ032-033-039-040-045-
046.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening for
MOZ001>008-011>017-020>024-028>031-037-038-043-044-053-054.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
MOZ028>031-037-038-043-044-053-054.
HEAT ADVISORY until 9 PM CDT this evening for MOZ025.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...WelshIn the hours before
Local storm report, Jul 13, 3:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BURLINGTON JUNCTION 40.45N 95.07W
07/13/2015 E1.25 INCH NODAWAY MO PUBLIC
RECIEVED FROM FACEBOOK
&&
CUTTERLocal storm report, Jul 13, 3:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 2 NE BURLINGTON JUNCTIO 40.47N 95.04W
07/13/2015 E0.88 INCH NODAWAY MO PUBLIC
&&
JWELSHLocal storm report, Jul 13, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG GRANT CITY 40.49N 94.41W
07/13/2015 WORTH MO LAW ENFORCEMENT
BROKEN TREE LIMB 1 INCH IN DIAMETER.
&&
JWELSHLocal storm report, Jul 13, 3:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 S HATFIELD 40.46N 94.15W
07/13/2015 E0.88 INCH HARRISON MO PUBLIC
&&
JWELSHLocal storm report, Jul 13, 3:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 SE CLEARMONT 40.47N 94.98W
07/13/2015 E1.00 INCH NODAWAY MO STORM CHASER
0250 PM HAIL 4 E PICKERING 40.45N 94.77W
07/13/2015 M1.75 INCH NODAWAY MO STORM CHASER
&&
MJLocal storm report, Jul 13, 3:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 6 SE HATFIELD 40.47N 94.07W
07/13/2015 E0.88 INCH HARRISON MO PUBLIC
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:09 PM CDT | Special Weather Statement | EAX | Mercer | 36 min |
| Jul 13, 2:37 PM CDT | Special Weather Statement | EAX | Nodaway | 23 min |
| Jul 13, 2:41 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Nodaway, Worth | 37 min |
| Jul 13, 3:33 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Henry, Jackson and 4 more | 29 hr |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 39 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 46 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | EAX | Jackson | 27 min |
| Jul 13, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.